MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW VARIABLE RATE CONTROLLER; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW VARIABLE RATE CONTROLLER; ELASTOMERIC - SAF
Model Number P400X2-14
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for lot 0202775578 was reviewed and the product was produced according to product specifications.All information reasonably known as of 21 feb 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).
 
Event or Problem Description
Halyard received a single report that referenced eight different incidences, which were associated with separate units, involving eight different patients.This is the second of eight reports.Refer to 2026095-2018-00011 for the first report.Refer to 2026095-2018-00013 for the third report.Refer to 2026095-2018-00014 for the fourth report.Refer to 2026095-2018-00015 for the fifth report.Refer to 2026095-2018-00016 for the sixth report.Refer to 2026095-2018-00017 for the seventh report.Refer to 2026095-2018-00018 for the eighth report.Infusion start time: (b)(6) 2018 1:55pm.Infusion stop time: (b)(6) 2018 4:52pm.Fill volume: 400 ml.Flow rate: 6ml/hr.Procedure: left total knee arthroplasty.Cathplace: adductor canal block (l).It was reported that the pump emptied faster than expected.The pump emptied after around 50 hours instead of the 66.7 hours anticipated.The pump was filled under room temperature conditions.There were no injuries reported.
 
Additional Manufacturer Narrative
One sample device was returned.The pump was received empty.A baxa repeater pump was used to refill the pump with 400ml of 0.9% saline.After opening the pinch clamp infusion was observed at all selectable rates.Flow accuracy testing was performed with the saf set to 6ml/hr.The pump was allowed to infuse for 50 hours and had a flow rate of 4.70ml/hr which is below specification with a +/-20% tolerance.Pressure pot testing was performed on the flow control tubing (selected-a-flow unit) flow rates 2, 4, 8 and 14ml/hr.The saf unit was detached from the pump and hooked onto a pressure gauge and the filter was removed from the tubing.The average bladder pressure used was 7.89psi.Flow rate 2ml/hr yielded a rate of 1.925ml/hr which is within specification with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 3.65ml/hr, which is within specification with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 789ml/hr, which is within specification with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 12.20ml/hr, which is within specification with a +/- 20% tolerance.The investigation summary concluded that a fast flow was not observed.The pump was refilled to nominal volume with saline.Infusion was verified at all selectable rates when it was received.Flow accuracy testing was performed with the saf set to 6ml/hr and the pump filled to nominal volume and it had a flow rate below specifications.The rate below specification rate may be attributed to the pump being filled more than once.Pressure pot testing without the filter and all tested rates met specification with a +/- 20% tolerance.All information reasonably known as of 11-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW VARIABLE RATE CONTROLLER
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7287059
Report Number2026095-2018-00012
Device Sequence Number1994623
Product Code MEB
UDI-Device Identifier30680651136856
UDI-Public30680651136856
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/01/2020
Device Model NumberP400X2-14
Device Catalogue Number101368500
Device Lot Number0202775578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 01/27/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/11/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVACAINE
Patient Age53 YR